MAUDE Adverse Event Report: ALBA BIOSCIENCE LIMITED ALBACYTE EXPANDED RH NEGATIVE ANTIBODY SCREEN; REAGENT RED BLOOD CELLS

ALBA BIOSCIENCE LIMITED ALBACYTE EXPANDED RH NEGATIVE ANTIBODY SCREEN; REAGENT RED BLOOD CELLS
Model Number Z464U
Medical Device Problem Codes Inadequate Instructions for Healthcare Professional (1319); Inaccurate Information (4051)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The error within the antigen profile is not considered critical to the performance of the product as the other two cells present within the lot are p1 positive and are stated as such.The relevant regulatory guidelines do not state a requirement for the presence of a negative p1 cell therefore compliance of this lot to cfr.660.33 has not been compromised.The event subject of this report is deemed to represent a device malfunction which is not likely to cause or contribute to death or serious injury however it has been subject of recall/field correction and therefore meets the reporting criteria described in the fda guidance on mdr for manufacturers.The impacted lot expired on october 15, 2018.A notification was sent to the affected end users on october 18, 2018 requesting them to review all test results generated using the impacted lot.A corrected antigen profile was also provided.A bpdr was submitted on october 18, 2018 and the assigned fda recall coordinator (laura hyeronimus) was informed on the same day.The delay in the submission of this mdr is due to issues encountered during the set up of the electronic submission.
 
Event or Problem Description
The antigen profile for us licensed reagent red blood cells, expanded rh negative antibody screen (product code z464u, lot number v199492) supplied to customers contained an error.During in-house testing of the us licensed reagent red blood cell products expanded rh negative antibody screen (product code z464u, lot number v199492), alba bioscience discovered an error in the antigen profiles for the panel.Cell 2 is stated as p1 negative where the cell has been tested and shown to be p1 positive.

Brand Name
ALBACYTE EXPANDED RH NEGATIVE ANTIBODY SCREEN
Common Device Name
REAGENT RED BLOOD CELLS
Manufacturer (Section D)
ALBA BIOSCIENCE LIMITED
21 ellen's glen road
edinburgh, EH17 7QT
UK  EH17 7QT
MDR Report Key8159675
Report Number3003580203-2018-00001
Device Sequence Number13814727
Product Code KSZ
UDI-Device Identifier05060242471377
UDI-Public05060242471377
Combination Product (Y/N)N
PMA/510(K) Number
BL125337/25
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Remedial Action Notification
Type of Report Initial
Report Date (Section B) 12/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/15/2018
Device Model NumberZ464U
Device Catalogue NumberZ464U
Device Lot NumberV199492
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date12/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1